Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Sep 5, 2013, 4:55 PM MDT for 5 counties in Idaho. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2013, 4:55 PM MDT (22:55 UTC)
- Expired
- Sep 5, 2013, 5:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, ID, Boise County, ID, Gem County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 106 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:00 PM MDT | FLASH FLOOD | 2 W Garden Valley, ID | TWO MUDSLIDE ON THE BANKS AND LOWMEN ROAD JUST BEFORE GARDEN VALLEY TRAPPED TWO VEHICLES. |
| Sep 5, 5:45 PM MDT | FLASH FLOOD | 6 Ne Horseshoe Bend, ID | RECEIVED 0.78 IN ABOUT 20 MINUTES WHICH CAUSE MUDSLIDES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105 WGUS55 KBOI 052255 FFWBOI IDC003-015-045-085-087-052345- /O.NEW.KBOI.FF.W.0013.130905T2255Z-130905T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 455 PM MDT THU SEP 5 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN GEM COUNTY IN SOUTHWEST IDAHO... SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST IDAHO... SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL IDAHO... WESTERN BOISE COUNTY IN WEST CENTRAL IDAHO... SOUTHWESTERN VALLEY COUNTY IN WEST CENTRAL IDAHO... * UNTIL 545 PM MDT. * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR BANKS...OR 23 MILES NORTHWEST OF IDAHO CITY...MOVING NORTH AT 30 MPH. OVER 0.50 INCH OF RAIN HAS BEEN REPORTED WITH THIS STORM PRODUCING FLASH FLOODING IN HORSESHOE BEND WITH THE STORM. BURN AREAS AROUND THE BANKS WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. * LOCATIONS IMPACTED INCLUDE...COUNCIL...INDIAN VALLEY...CASCADE... DEADWOOD RESERVOIR...DONNELLY...SMITHS FERRY...WARM LAKE...BANKS... CROUCH...GARDEN VALLEY...GARDENA...PLACERVILLE...OLA...SWEET... SQUAW BUTTE...DEADWOOD SUMMIT...HALFWAY STATION...LANDMARK...BIG CREEK SUMMIT...SCOTT MOUNTAIN...SILVER CREEK WORK CENTER...TRAIL CREEK SUMMIT...HARDSCRABBLE CAMPGROUND...BOILING SPRINGS... HORSESHOE RESERVOIR...MONUMENTAL PEAK...TAMARACK SKI AREA... SOUTHERN CASCADE RESERVOIR...CENTRAL CASCADE RESERVOIR...NORTHERN CASCADE RESERVOIR...COUNCIL MOUNTAIN...INDIAN MOUNTAIN...GRANITE PEAK...SAGE HEN RESERVOIR...FOUR BIT SUMMIT...DODSON PASS...HIGH VALLEY...BIG EDDY AND MONTOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... MUDSLIDES AND DEBRIS FLOWS ARE LIKELY WITH THIS EVENT IN AREAS OF STEEP TERRAIN BURNED BY WILDFIRES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4477 11644 4478 11531 4393 11593 4393 11645 $$ JDS
1 follow-up statement
261 WGUS75 KBOI 052338 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 538 PM MDT THU SEP 5 2013 IDC003-015-045-085-087-052346- /O.EXP.KBOI.FF.W.0013.000000T0000Z-130905T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VALLEY ID-BOISE ID-WASHINGTON ID-GEM ID-ADAMS ID- 538 PM MDT THU SEP 5 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR SOUTHEASTERN ADAMS...NORTHEASTERN GEM...SOUTHEASTERN WASHINGTON...WESTERN BOISE AND SOUTHWESTERN VALLEY COUNTIES... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKEN SO THE WARNING WAS ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHWESTERN IDAHO AND EASTERN OREGON. LAT...LON 4477 11644 4478 11531 4393 11593 4393 11645 $$ JDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:39 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 5, 2:39 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
239 PM MDT THU SEP 5 2013
.SHORT TERM...TONIGHT THROUGH SATURDAY...SEVERE WEATHER OPERATIONS
SO THIS WILL BE SHORT. UPPER LEVEL JET OVER OREGON BY EARLY
EVENING WILL BRING 60 KNOTS OF BULK LOW LEVEL SHEAR. MDCARS T/TD
SOUNDING NEAR 17Z MODIFIED FOR HIGH TEMPERATURE BROUGHT CAPE TO
1700 J/KG AND LI TO -6C ALONG WITH PW OF 1.3 INCHES. THIS WILL
SUPPORT SUPERCELLS SUCH AS THE ONE THE NWS BOISE WARNED FOR OVER
OWYHEE COUNTY AS OF 236 PM. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TIL 9 PM MDT/8PM
PDT. WITH THE HIGH PWAT AND ANY TRAINING STORMS THERE IS STILL A
FLASH FLOOD THREAT ESPECIALLY CENTRAL IDAHO SO THERE IS A FLASH
FLOOD WATCH IN EFFECT UNTIL 6 PM MDT/5 PM PDT. COOLER FRIDAY AND
SATURDAY WITH ISOLATED STORMS MAINLY ACROSS THE HIGHER NORTHERN
TERRAIN.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...GOOD MODEL AGREEMENT
WITH LARGE SCALE FEATURES THROUGH THE PERIOD. THE UPPER LOW CENTER
CURRENTLY NEAR THE OREGON COAST IS EXPECTED TO MOVE ACROSS NORTHERN
IDAHO SUNDAY. DRIER WESTERLY FLOW AND LOWER HEIGHTS WILL KEEP DAYTIME
HIGHS NEAR SEASONAL NORMALS SUNDAY AND MONDAY WITH DRY CONDITIONS
PREVAILING. AS THE LOW MOVES FURTHER EAST MONDAY AND TUESDAY A RIDGE
BUILDS OVER THE PACIFIC NORTHWEST WHICH WILL TREND TEMPERATURES UP
THROUGH THE MIDDLE OF THE WEEK...WITH DAYTIME HIGHS REACHING AROUND
90 DEGREES IN THE LOWER VALLEYS WEDNESDAY AND THURSDAY. MODELS DO
SHOW A WEAK CUTOFF LOW OVER SOUTHERN CALIFORNIA THE MIDDLE OF NEXT
WEEK WHILE THE RIDGE AXIS SHIFTS OVER THE ROCKIES. SOUTHERLY FLOW
BETWEEN THESE TWO FEATURES MAY BRING SOME MOISTURE BACK INTO THE
AREA BUT FOR NOW WILL KEEP THE FORECAST DRY.
&&
.AVIATION...NUMEROUS RAIN SHOWERS AND THUNDERSTORMS THROUGH 06Z
TONIGHT WITH GRADUAL IMPROVEMENT AFTERWARD FROM SOUTH TO NORTH. MVFR TO
IFR CONDITIONS WITH HEAVY RAIN AND POSSIBLE HAIL WITH THUNDERSTORMS.
SURFACE WINDS GENERALLY SOUTHEAST 5-10KTS EXCEPT ERRATIC AND GUSTY
UP TO 40KTS IN THE VICINITY OF THUNDERSTORMS. A COLD FRONT WILL MOVE
THROUGH OVERNIGHT...AROUND 05Z AT KBKE...AND 08Z AT KBOI...AND 10Z
AT KTWF. SURFACE WINDS WEST 10-20KTS BEHIND THE FRONT. SOUTHWEST
WINDS 20-30KTS AT 10K FT MSL THROUGH TONIGHT DECREASING FRIDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING IDZ011>016-028>030-
033.
OR...FLASH FLOOD WATCH UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING
ORZ061>064.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....TL/WH
AVIATION.....TLHazardous weather outlook, Sep 5, 2:38 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 238 PM MDT THU SEP 5 2013 IDZ011>016-028>030-033-ORZ061>064-062045- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 238 PM MDT THU SEP 5 2013 /138 PM PDT THU SEP 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. SEE THE LATEST FLASH FLOOD WATCH PRODUCT...BOIFFABOI...FOR DETAILS. IN ADDITION TO THE FLASH FLOOD THREAT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT/ 8 PM PDT THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES.
In the hours before
Local storm report, Sep 5, 4:23 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
423 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 1 N EAGLE 43.71N 116.36W
09/05/2013 M1.25 INCH ADA ID UNKNOWN
HALF DOLLAR HAIL AND 45 MPH WINDS.
&&
TWBLocal storm report, Sep 5, 4:26 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
426 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 5 N EAGLE 43.77N 116.36W
09/05/2013 E1.50 INCH ADA ID UNKNOWN
PING PONG BALL SIZE HAIL ON HIGHWAY 55 NORTH OF EAGLE.
&&
TWBLocal storm report, Sep 5, 4:43 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
443 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL JORDAN VALLEY 42.98N 117.05W
09/05/2013 E1.75 INCH MALHEUR OR UNKNOWN
ESTIMATED GOLF BALL SIZE HAIL FROM PHOTO.
&&
TWBLocal storm report, Sep 5, 4:46 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
446 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 1 S HORSESHOE BEND 43.90N 116.19W
09/05/2013 M1.00 INCH BOISE ID UNKNOWN
SPOTTER REPORTS THUNDERSTORM WITH 1 INCH HAIL AND WIND
GUSTS TO 60 MPH.
&&
WHEWKOLocal storm report, Sep 5, 4:48 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
448 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MERIDIAN 43.61N 116.40W
09/05/2013 E1.50 INCH ADA ID UNKNOWN
HAIL GREATER THAN 1 INCH. HALF SIZE OF SMALL YOYO.
&&
TWBLocal storm report, Sep 5, 4:53 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
453 PM MDT THU SEP 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL MERIDIAN 43.61N 116.40W
09/05/2013 M1.00 INCH ADA ID UNKNOWN
PHOTO OF HAIL SLIGHTLY LARGER THAN A QUARTER.
&&
TWBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:05 PM MDT | Flash Flood Warning | BOI | Gooding, Jerome, Twin Falls | 85 min |
| Sep 4, 6:17 PM MDT | Special Weather Statement | BOI | Ada | 43 min |
| Sep 4, 6:18 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome, Twin Falls | 57 min |
| Sep 4, 7:03 PM MDT | Flash Flood Warning | BOI | Ada, Canyon, Owyhee | 117 min |
| Sep 4, 9:38 PM MDT | Flash Flood Warning | BOI | Camas | 112 min |
| Sep 5, 1:08 AM MDT | Special Weather Statement | BOI | Adams, Gem, Payette, Washington | 52 min |
| Sep 5, 6:12 AM MDT | Special Weather Statement | BOI | 63 min | |
| Sep 5, 8:08 AM MDT | Special Weather Statement | BOI | Washington | 52 min |
| Sep 5, 1:07 PM MDT | Special Weather Statement | BOI | 53 min | |
| Sep 5, 2:02 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 43 min |
| Sep 5, 2:45 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 60 min |
| Sep 5, 3:12 PM MDT | Flash Flood Warning | BOI | Camas | 2 hr |
| Sep 5, 3:41 PM MDT | Flash Flood Warning | BOI | Owyhee | 94 min |
| Sep 5, 3:43 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 62 min |
| Sep 5, 3:59 PM MDT | Areal Flood Advisory | BOI | Ada, Canyon | 3 hr |
| Sep 5, 4:11 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Gem, Payette, Valley, Washington | 64 min |
| Sep 5, 4:44 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 46 min |
| Sep 5, 4:52 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Gem, Valley, Washington | 38 min |
| Sep 5, 5:05 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Gooding, Owyhee, Twin Falls | 40 min |
| Sep 5, 5:10 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Valley | 35 min |
| Sep 5, 5:23 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 37 min |
| Sep 5, 5:27 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 48 min |
| Sep 5, 5:55 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 50 min |
| Sep 5, 5:59 PM MDT | Areal Flood Advisory | BOI | Jerome, Twin Falls | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.